Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online
Ask a Dentist   »  

Taking metronidazole for a bacterial infection. Swollen taste buds on back of tongue. Any thoughts?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I recently noticed that the taste buds on the back of my tongue are swollen. It feels like there is something stuck on my tongue back there and it kind of tingles. I am currently on my 8th day of a 10 days cycle of metronidazole for a bacterial infection. Its really weird and I am wondering if you have any thoughts?
Posted Thu, 28 Feb 2013 in Dental Health
Answered by Dr. Sudhir 20 minutes later

Welcome to XXXXXXX

These can side effects of metronidazole.Metronidazole is known to cause oral symptoms like dry mouth,metallic taste, oral mucosal irritation and white coating of tongue etc.Something stuck is feeling due to irritation.These side effects are likely to cause you these symptoms.This should not be a major concern as once course is complete these symptoms will ware off.

Hope this answers your question.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor